Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 29, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 8, 2019, 6:53 PM CDT for Williamson County, Texas. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2019, 6:53 PM CDT (23:53 UTC)
- Expired
- May 9, 2019, 3:26 AM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Gabriel River at Georgetown South Fork (GETT2).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08104900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
487
WGUS44 KEWX 082353
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
653 PM CDT Wed May 8 2019
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
South Fork San Gabriel River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will change.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-091307-
/O.NEW.KEWX.FL.W.0029.190508T2353Z-190509T1307Z/
/GETT2.1.ER.190508T2304Z.190509T0000Z.190509T0107Z.NO/
653 PM CDT Wed May 8 2019
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the South Fork San Gabriel River At Georgetown.
* until Thursday morning...or until the warning is cancelled.
* At 6:45 PM Wednesday the stage was 9.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.3 feet by this evening.
The river will fall below flood stage this evening.
* Impact...At 9.0 feet...Minor lowland flooding reaches low areas of the flood
plain with no significant damage. Lowest areas of the city park downtown are
flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Georgetown 5 9 9.3 Wed 07 PM 6.2 4.1 3.7 3.5 3.3
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$1 follow-up statement
228
WGUS84 KEWX 090826
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
326 AM CDT Thu May 9 2019
...The flood warning is cancelled for the following rivers in Texas...
South Fork San Gabriel River At Georgetown Affecting Williamson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, the forecast river stages will change.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-090856-
/O.CAN.KEWX.FL.W.0029.000000T0000Z-190509T1307Z/
/GETT2.1.ER.190508T2304Z.190508T2350Z.190509T0040Z.NO/
326 AM CDT Thu May 9 2019
The flood warning is cancelled for
the South Fork San Gabriel River At Georgetown.
* At 3:15 AM Thursday the stage was 4.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall. This is the last forecast
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Thu Fri Sat Sun Mon
Georgetown 5 9 4.8 Thu 03 AM 4.4 3.5 3.3 3.1 2.9
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 8, 3:39 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 8, 3:39 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 339 PM CDT Wed May 8 2019 .SHORT TERM (Tonight through Thursday Night)... As one upper level disturbance exits this afternoon into this evening it will take most of the rainfall with it and give the area a brief break from the rain. More flash flooding and river flooding occurred today with 1.5 to 4 inches of rainfall falling from Harper to Fredericksburg to Johnson City to the south side of Austin. While there were a few severe reports today: a few trees down across Williamson County and some 2 inch hail this morning near Kerrville today has mainly been a rainfall and flooding day. The Blanco and Pedernales Rivers in the Hill Country and several of the creeks around the Austin area are currently in or forecast to go into flood stage through the evening. Refer to the River Flood Warnings from our office for more information as well as water.weather.gov. The Flash Flood Watch has been left going for Williamson, Travis, and Hays Counties to highlight the ongoing flooding of rivers and low water crossings despite rain having ended in these areas. The Severe Thunderstorm Watch is ongoing as well, but should be canceled prior its 8 pm expiration time as severe risk has dropped, but a few strong storms continue from east of Floresville to east of Bastrop. An upper trough across the Great Lakes will drag a cold front across the area tomorrow. Thankfully all of the models are rather light on QPF rainfall amounts during the day tomorrow with the front as it appears now to be mismatched with the timing of the next upper level disturbance. Showers and thunderstorms are possible along the cold front with the best chances of storms being across areas from Eagle Pass to San Antonio to Gonzales where the best moisture is pooled. High resolution models continue to peg the best chance of thunderstorms across the southern Region Grande Plains towards the southern part of San Antonio late in the day into Thursday night. It is important to note that several of the SPC HREF CAMs do show one or two large supercells across the Mexican mountains near Eagle Pass which may spawn outflow boundaries that kicks off further storms or an MCS that moves across the Coastal Plains. Will have to watch this solution as it could spark of storms earlier in the afternoon across more of the area if it comes to pass. Thursday night the next upper level disturbance arrives and interacts with the cold front and rain chances increase rapidly. The added lift will create scattered to widespread showers and thunderstorms through the night tomorrow into Friday. The best chances of rain will be along and south of the cold front. That means where the front sets up tomorrow night will have a big impact on where the heaviest rainfall occurs. Right now models are suggesting this heavier rainfall will be more focused along the Coastal Plains, but if the front hangs up at all heavier rain could occur further north. Other interactions from any left over boundaries (like any storms that do fire over Mexico) could also impact where the heavy rain occurs. In general though right now the heaviest rainfall is expected along and south/east of Eagle Pass to San Antonio to Bastrop. PW values from 1.5 to 2.0 inches are progged from the GFS, SREF, and NAM along the Coastal Plains which will just add to the potential for heavy rainfall. With the greatest risk of rainfall being the second half of tomorrow into Thursday night and Friday will hold off on a new Flash Flood Watch at this point and let the midnight shift issue the product, which will almost certainly be needed. While there is a minor severe risk for tomorrow with any storms that do form, the focus will shift late tomorrow through Saturday to heavy rainfall. Whether you are a member of the general public, an emergency manager, media, or anyone in between start planning now for more rainfall late tomorrow through Saturday. We will see more river flooding and probably more flash flooding. The ground is saturated. Any rain that falls will flow right into the nearest creek, stream, or river...many of which are already elevated. If you have plans over the next several days know if there are any low water crossings close by and alternate routes to and from these places. Be prepared to cancel or adjust plans based on the storms and possible flooding. With heavy rainfall forecast for Thursday night and Friday night that means nighttime flooding will be possible which will add an additional level of risk as flooded low water crossings are more difficult to detect and see at night. With the rain and flooding we have already seen, and more rainfall forecast it isn't just about turning around and not drowning, but changing plans, staying home, and staying off the roads. && .LONG TERM (Friday through Wednesday)... The upper level disturbance will continue to move along the front and the Texas Coast during the day on Friday continuing the chances for rainfall. There could be one or two elevated storms that produce some hail on Friday, and SPC has our eastern areas in a Marginal Risk for Day 3 at this point, but the focus remains on the heavy rainfall and flooding. The culprit for all of this is a large upper low sitting across areas just south of California and Arizona and sending a constant train of upper level disturbances through Texas. This large upper low will sending another, weaker, disturbance through on Saturday. The ECMWF and Canadian do form a surface low along the Texas Coast Saturday which could also enhance rainfall for one more day. Surface and upper level ridging finally build in Saturday night into Sunday which will give us about a 24 hour break from Saturday Night through Sunday night. The upper level low that had been parked across the Southeast U.S. sending us these disturbances will finally begin to move northeastward towards the Central Plains Monday into the middle of the week. This additional lift along with another disturbance along the base of the trough will bring another round of precipitation to South Central Texas late Monday through Wednesday. The heaviest rainfall looks to fall Friday night through mid-day Saturday. Storm totals from the Weather Prediction Center for today through Wednesday...so a 7 day total are less than 3 inches West of I-35, 3 to 4 inches along the I-35 corridor, and 4-6 inches east of I-35. The highest totals will be possible along the Coastal Plains. As always localized higher totals will be possible. Just say Flood Aware and Weather Aware since different timing and frontal positions will impact where and how much rain falls. This is a very wet period and it won't take much for river and flash flooding to become an issue again. As stated earlier now is the time to prepare, in between the heavy rainfall. Have a plan for you and your family to keep you and them safe. Driving through water to get somewhere quicker or taking the shorter way to get where you are going is not worth the lives of you or those riding with you. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 85 56 67 61 / 20 30 60 70 80 Austin Bergstrom Intl Airport 69 85 56 67 61 / 30 30 70 70 80 New Braunfels Muni Airport 69 84 57 67 60 / 20 30 70 70 80 Burnet Muni Airport 65 81 53 64 58 / 10 20 50 60 70 Del Rio Intl Airport 65 88 60 68 60 / - 20 60 60 70 Georgetown Muni Airport 68 84 54 67 60 / 20 20 60 70 80 Hondo Muni Airport 67 86 59 70 60 / 10 40 70 60 70 San Marcos Muni Airport 69 84 56 68 60 / 20 30 70 70 80 La Grange - Fayette Regional 71 85 60 72 65 / 40 40 70 80 80 San Antonio Intl Airport 69 84 58 68 61 / 20 30 70 60 70 Stinson Muni Airport 71 84 60 68 62 / 10 40 70 70 80 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Hays-Travis- Williamson. && Aviation...Hampshire Short-Term/Long-Term...Treadway Public Service/Data Collection...EWilliams DSS...Yura Warnings...Huffman Hydro...Runyen and Lenz
Hazardous weather outlook, May 8, 6:30 PM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 630 PM CDT Wed May 8 2019 TXZ171>173-183>194-202>209-217>225-228-091100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 630 PM CDT Wed May 8 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No Hazardous weather is expected tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of showers and thunderstorms continue Thursday afternoon through Tuesday. The threat for heavy rains and flooding is elevated with strong to severe storms also possible. The highest threats are on Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, May 8, 2:05 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG 1 SW ROUND ROCK 30.51N 97.68W
05/08/2019 WILLIAMSON TX PUBLIC
REPORT VIA TWITTER OF MULTIPLE LARGE TREE
LIMBS BROKEN OFF A TREE.
&&Local storm report, May 8, 2:50 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT WED MAY 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 5 ENE TWIN SISTERS 30.02N 98.33W
05/08/2019 BLANCO TX EMERGENCY MNGR
REPORT OF WATER OVER THE ROADWAY ON HWY 32.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:51 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| May 7, 7:52 PM CDT | Special Weather Statement | EWX | Travis | 38 min |
| May 7, 8:15 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| May 7, 8:16 PM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| May 7, 8:48 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 7, 9:32 PM CDT | River Flood Warning | EWX | Travis | 5 hr |
| May 7, 9:54 PM CDT | Flash Flood Watch | EWX | Blanco, Burnet, Gillespie, Hays, Llano, Travis and 1 more | 21 hr |
| May 8, 4:13 AM CDT | Special Weather Statement | EWX | Real | 32 min |
| May 8, 4:43 AM CDT | Special Weather Statement | EWX | Real | 47 min |
| May 8, 5:24 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 66 min |
| May 8, 6:33 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 57 min |
| May 8, 7:19 AM CDT | Special Weather Statement | EWX | Comal | 41 min |
| May 8, 7:37 AM CDT | Special Weather Statement | EWX | Gillespie | 23 min |
| May 8, 7:58 AM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 8, 8:39 AM CDT | Special Weather Statement | EWX | Edwards | 66 min |
| May 8, 9:20 AM CDT | Special Weather Statement | EWX | Kerr | 40 min |
| May 8, 9:24 AM CDT | Special Weather Statement | EWX | Burnet | 51 min |
| May 8, 9:32 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 18 min |
| May 8, 9:57 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr, Llano | 48 min |
| May 8, 10:01 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 59 min |
| May 8, 10:07 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 3 hr |
| May 8, 10:42 AM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 8, 10:59 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Llano, Travis | 61 min |
| May 8, 11:01 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Kendall | 59 min |
| May 8, 11:40 AM CDT | Areal Flood Advisory | EWX | Blanco, Kendall | 6 hr |
| May 8, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 32 min |
| May 8, 12:16 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| May 8, 12:19 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 6 hr |
| May 8, 12:21 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 2 min |
| May 8, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| May 8, 12:55 PM CDT | River Flood Warning | EWX | Blanco | 30 hr |
| May 8, 1:32 PM CDT | River Flood Warning | EWX | Travis | 26 hr |
| May 8, 2:43 PM CDT | River Flood Warning | EWX | Blanco | 14 hr |
| May 8, 2:43 PM CDT | River Flood Warning | EWX | Blanco, Hays | 14 hr |
| May 8, 3:06 PM CDT | River Flood Warning | EWX | Hays | 17 hr |
| May 8, 3:06 PM CDT | River Flood Warning | EWX | Hays | 20 hr |
| May 8, 3:06 PM CDT | River Flood Warning | EWX | Caldwell, Hays | 29 hr |
| May 8, 3:09 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 37 hr |
| May 8, 3:18 PM CDT | River Flood Warning | EWX | Hays | 13 hr |
| May 8, 3:18 PM CDT | River Flood Warning | EWX | Travis | 17 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.